Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have sinus rhythm after ECV. Poor appetite after taking warfarin. Do I need anticoagulation?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am still in sinus rythym 6weeks after an ECV for A-Fib. As I am 68 and female I have a score of 2 on newest scale of risk for warfarin. I have no other risk factors. My cardiologist is actually giving me the choice of whether to stay on warfarin or not. I have been weighing up the pros and cons and cannot decide. My IRN has not been very stable and my diet has been very poor since starting warfarin but no other side effects. However my sister died of a massive brain bleed at 54 and just knowing that makes me worry about a bleed more than a stroke. I also have stomach problems and have had ulcers in the past If I am in sinus rythym do I need anti coagulation?
Any thoughts on this? Thanks May
Posted Tue, 29 Jan 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

It is a question of risks versus benefits / the benefit is in Atrial fibrillation

     If normal sinus rhythm is being maintained for more than a month after the cardioversion, Warfarin may be withheld.
     If the size of the atrium, atrial appendage is normal / and there is no thrombus (detectable by ECHO), Warfarin can be withheld.
     Especially in case of poor diet, history of ulcer, unstable INR, low CHADS2 score, Warfarin may be withheld.

In summary, I feel, you need not take it, as of now.
You may need it if the fibrillation recurs / An electro-physiologist can help in the investigation and prevention - but the procedure is invasive.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor